Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

On Estrogel and Prometrium. Have been having bleeding and weight gain. Would like to stop treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
On Estrogel .06% and Prometrium 100mg (both 1/daily). Have been for 50 days and have had bleeding for 9 days and weight gain. Would like to stop treatment - should I worry about side affects or has the time been too short and the dose low?
Posted Fri, 23 Aug 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Arif N Khan 59 minutes later
Hi XXXXXXX
Thank you for choosing XXXXXXX I presume Estrogel and prometrium has been given for your post menopausal symptoms. And prometrium is given for protection of uterus to prevent endometrial overgrowth. Its not a good sign to have bleeding on these medications, you need to undergo ENDOMETRIAL BIOPSY to rule out any other problem. And also a scan pelvis to see uterine contour and any lesion.
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: On Estrogel and Prometrium. Have been having bleeding and weight gain. Would like to stop treatment? 22 hours later
My question was is there an issue with stopping this medication if I was only on it for 50 days?
 
 
Answered by Dr. Arif N Khan 1 hour later
Hi XXXXXXX
You can stop the medication , but you might experience the post menopausal symptom. I also suggest you to stop these medications with immediate effect, because POST MENOPAUSAL BLEEDING (per vaginal bleeding after cessation of menstruation for 1 year) while on these drugs needs to be evaluated. As I already suggested you, you might require a scan pelvis, to know the endometrial thickness and if required endometrial biopsy also.
And you can always try non-hormonal medications for post menopausal symptoms. Happy to help you out with further clarification.
If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW

Above answer was peer-reviewed by
 
Follow-up: On Estrogel and Prometrium. Have been having bleeding and weight gain. Would like to stop treatment? 4 hours later
I am not post menopausal, however, my last menstruation prior this was in September 2012 (not quite a year). So would this still be a problem with the issues that I had?
 
 
Answered by Dr. Arif N Khan 17 hours later
Hi,
As your age is already 53, its better to get evaluated for the same as I advised you in my previous answer. Because ideally most women attain menopause at 52 years, hence I consider worth getting examined for the same. If all evaluation like scan and endometrial biopsy is normal, nothing to be done, you can safely continue Estrogel & prometrium.
If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor